Alert archive / Kentucky / Wind Advisories in 2022

Wind Advisory 5, NWS Louisville, KY

April 13, 202210 counties in Indiana; 23 counties in Kentucky

NWS Louisville, KY issued this wind advisory at Apr 13, 2022, 2:53 AM EDT for 10 counties in Indiana; 23 counties in Kentucky. It took effect at Apr 13, 2022, 11:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2022, 2:53 AM EDT (06:53 UTC)
In effect from
Apr 13, 2022, 11:00 AM EDT
Expired
Apr 14, 2022, 2:00 AM EDT
In force
15 hr
Issued by
NWS Louisville, KY
All 33 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Allen County, KY, Barren County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Edmonson County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Larue County, KY, Logan County, KY, Meade County, KY, Nelson County, KY, Ohio County, KY, Oldham County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Trimble County, KY, Warren County, KY

The radar

The Louisville radar (KLVX), 15 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
450 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WWUS73 KLMK 130653
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
253 AM EDT Wed Apr 13 2022

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-
132100-
/O.NEW.KLMK.WI.Y.0005.220413T1500Z-220414T0600Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler-
Edmonson-Hart-Logan-Warren-Simpson-Allen-Barren-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, 
Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, 
Horse Cave, Russellville, Bowling Green, Franklin, Providence, 
Scottsville, and Glasgow
253 AM EDT Wed Apr 13 2022 /153 AM CDT Wed Apr 13 2022/

...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS
MORNING TO 2 AM EDT /1 AM CDT/ THURSDAY...

* WHAT...South to southwest winds of 15 to 25 mph with gusts to 40
  mph possible.

* WHERE...Portions of southern Indiana and central Kentucky.

* WHEN...11 AM EDT this morning to 2 AM EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$

MJ
2 follow-up statements
770 
WWUS73 KLMK 131857
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
257 PM EDT Wed Apr 13 2022

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-
140600-
/O.CON.KLMK.WI.Y.0005.000000T0000Z-220414T0600Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler-
Edmonson-Hart-Logan-Warren-Simpson-Allen-Barren-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, 
Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, 
Horse Cave, Russellville, Bowling Green, Franklin, Providence, 
Scottsville, and Glasgow
257 PM EDT Wed Apr 13 2022 /157 PM CDT Wed Apr 13 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT /1 AM CDT/
THURSDAY...

* WHAT...South to southwest winds of 15 to 25 mph with gusts to 
  40 mph possible. 

* WHERE...Portions of southern Indiana and central Kentucky.

* WHEN...11 AM EDT this morning to 2 AM EDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of over 40 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

&&

$$
374 
WWUS73 KLMK 140626
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
226 AM EDT Thu Apr 14 2022

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074-
140730-
/O.EXP.KLMK.WI.Y.0005.000000T0000Z-220414T0600Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler-
Edmonson-Hart-Logan-Warren-Simpson-Allen-Barren-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, 
Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, 
Horse Cave, Russellville, Bowling Green, Franklin, Providence, 
Scottsville, and Glasgow
226 AM EDT Thu Apr 14 2022 /126 AM CDT Thu Apr 14 2022/

...WIND ADVISORY HAS EXPIRED...

Wind gusts have diminished, but 30 to 35 mph gusts out of the
northwest remain possible overnight.

$$

RAS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Apr 13, 1:08 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 13, 1:08 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
108 AM EDT Wed Apr 13 2022

...Updated Aviation Discussion...

.Forecast Update...
Issued at 858 PM EDT Tue Apr 12 2022

Things have been relatively quiet so far this evening across central
Kentucky and southern Indiana, with more clouds across the Kentucky
Bluegrass and more sun across south central Kentucky. Where there
has been more sun this afternoon, a few instability-driven showers
and thunderstorms have developed over the past few hours,
particularly along the KY/TN border where MLCAPE values of 1000-1500
J/kg are present. Expect these showers to diminish in intensity and
coverage over the coming hours as the atmosphere stabilizes after
sunset.

Otherwise no major changes to the forecast at this time. Expect
cloud cover to gradually build from south to north across the region
tonight as another surge of low-to-mid level moisture overspreads
the area. After a late evening lull, PoPs will begin to increase
again from southwest to northeast after 13/07Z. A peculiar
manifestation in the high-res guidance is a suggestion by the 12/23Z
HRRR that a remnant MCV left over from ongoing convection across
Texas could make its way into central Kentucky by late tomorrow
morning, potentially impacting the morning wave of precipitation.
For now, this is nothing more than a mere peculiarity until it is
consistently depicted in models/observed.

&&

.Short Term...(This evening through Wednesday)
Issued at 300 PM EDT Tue Apr 12 2022

...Strong to Severe Storms Possible Wednesday Evening and
Overnight...

****************************************************
*** Main Headlines for Wednesday/Wednesday Night ***
****************************************************

- Rain and embedded non-severe storms through early Wednesday
afternoon.
- Gusty southerly winds during daytime (30-40 mph)
- Multiple rounds of severe weather possible Wednesday evening
through the overnight hours
- Severity/timing of storms continues to remain uncertain

A warm front is slowly lifting northward through the region this
afternoon per latest observational guidance. Clouds and showers
lingered for much of the morning hours near the vicinity of the
front, but with it lifting out of the region, we are now starting to
see breaks in the clouds and precipitation. This drying trend should
continue into the evening and overnight hours. The next round of
rainfall looks to arrive early tomorrow morning as a shortwave
embedded within the main trough axis swings into our region. Best
chances for precipitation look to be west of the I-65 corridor. This
round of precipitation should be non severe as instability looks to
be meager with poor low/mid level lapse rates and marginal low level
dewpoints. This rainfall should be pushing north of the I-64
corridor by ~20z. Winds will also be breezy out of the south in the
wake of this rain, with gusts in the 30-40 mph range.

After 20z, attention then turns to the west where a line of strong
to severe storms along a cold front will be ongoing and quickly
racing toward our region. Several high-res CAMs also show a weak
vort lobe ahead of the front and develop a second line of convection
within the warm sector. We could see storms arriving in our western
CWA as early as 21z, but the main front/line will not likely arrive
until after 00z. Confidence with respect to the severity of storms
remains low, as the timing between multiple lines/waves of showers
and storms will impact the overall thermodynamic environment (i.e.,
will we be able to destabilize enough in between rounds of
showers/storms to get strong to severe convection?). Generally
thinking that storms west of the I-65 corridor have the best chance
for severe potential, where the greatest instability corridor will
reside. East of I-65, instability becomes quite meager, and models
tend to weaken convection in this area due to limited or near-zero
instability. Should severe storms form, the main threats would be
damaging straight line wind gusts and isolated embedded tornadoes
within the line. A localized flash flood threat will also be
possible where training of storms occurs. The severe threat should
end in our east by about ~09z.

.Long Term...(Wednesday night through Tuesday)
Issued at 255 PM EDT Tue Apr 12 2022

Long term period features much cooler and drier conditions for our
region. By Thursday morning, the well-advertised cold front will be
departing off to our east, taking with it the precip chances and
above normal temps. Quick moving sfc high will be arriving, helping
to clear out skycover. While Thursday should feature cool post-
frontal NW flow and a drier airmass, heavy rain from the recent
passing cold front may result in some minor river flooding issues.
OHRFC currently forecasts minor flooding at some stage points along
the Green River by later this week, and possibly at Rough Rover too.
Otherwise, not expecting much river flooding issues further east.
Expect temps to be a touch cooler than normal, mainly in the low to
mid 60s.

Warmest day of the long term comes Friday, with temps in the upper
60s and near 70F as the upper level pattern flattens some and the
aforementioned sfc high over the Carolinas filters some warm return
flow into the Ohio Valley. A weak low-level disturbance will bring a
moisture-starved frontal boundary through the region Friday night,
though some isolated to scattered light showers will be possible.
Perhaps enough dry air below 700mb could be enough to evaporate most
precip before hitting the ground, so decided to slightly lower PoPs
for Friday night to keep our chances in the Slight Chance category.
This front will sag south of the region and stall across the Deep
South by Saturday.

A stronger sfc high from Canada will begin to build into the region
on Saturday, resulting in cooler NNW flow. The region may be split
on Sat between drier conditions to our north from the sfc high, and
slight PoPs to our south caused by the stalled boundary just to our
south. Not expecting much in the way of impacts through the weekend.
Temps will slightly get cooler each day through the weekend and into
early next week. CPC highlights the 6-10 day outlook with likely
probabilities of below normal temps. Greatest rain chances of the
period come at the start of early next week as we get another
disturbance moving through the area, but it's too soon to get into
the finer details at this time.

&&

.Aviation...(06Z TAF Issuance)
Issued at 108 AM EDT Wed Apr 13 2022

IMPACTS:
 - LLWS at KSDF/KBWG/KHNB
 - Showers moving in towards sunrise
 - Gusty gradient winds during the day
 - Squall line late in the period

DISCUSSION:

For the overnight period, the terminals are fully in the warm sector
with a thick canopy of convective debris overhead.  LLJ axis will be
over our western areas, so LLWS will continue to be included at
KHNB/SDF/KBWG overnight. Area of showers with some embedded thunder
is forecast to lift northward and affect our terminals later this
morning.  This activity should move out by the early afternoon.  We
expect cigs to drop into the MVFR range with the showers and some
dips in vsbys to MVFR can be expected. Once the showers move out in
the afternoon, cigs and vsbys will return to VFR.

Main weather issue will be a squall line that will push through the
region tomorrow evening.  There is a bit of uncertainty if we'll get
convective redevelopment out ahead of the line.  For now, have not
included timings into the terminals other than in the planning
period for KSDF.  We plan to introduce timing to the full slate of
terminals with the 13/12Z issuance.

CONFIDENCE:

Medium-high on all elements.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update.......CSG
Short Term...DM
Long Term....CJP
Aviation.....MJ
Hazardous weather outlook, Apr 12, 3:16 PM EDT, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
316 PM EDT Tue Apr 12 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-131930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
316 PM EDT Tue Apr 12 2022 /216 PM CDT Tue Apr 12 2022/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A threat of strong to severe thunderstorms increases over the area
Wednesday evening into the overnight hours. At this time, the
highest threat of severe weather stretches along and west of the I-65
corridor from southern Indiana down through central Kentucky.
Straight line damaging winds and isolated tornadoes will be the main
threats with severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required Wednesday.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

DM/CJP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 6:27 PM EDTSevere Thunderstorm WarningLMKDubois29 min
Apr 13, 7:48 PM EDTSevere Thunderstorm Warning Considerable damage threatLMKFloyd, Harrison27 min
Apr 13, 11:51 AM EDTRiver Flood WarningLMKButler, Warren59 hr
Apr 13, 11:51 AM EDTRiver Flood WarningLMKButler, Muhlenberg, Ohio4 days
Apr 13, 6:49 PM EDTSevere Thunderstorm Warning Considerable damage threatLMKButler, Grayson, Hancock, Logan, Ohio41 min
Apr 13, 7:08 PM EDTSevere Thunderstorm Warning Considerable damage threatLMKAllen, Butler, Logan, Simpson, Warren37 min
Apr 13, 7:26 PM EDTTornado WarningLMKButler, Grayson, Ohio34 min
Apr 13, 7:31 PM EDTSevere Thunderstorm Warning Considerable damage threatLMKBreckinridge, Butler, Edmonson, Grayson, Hardin, Ohio and 1 more44 min
Apr 13, 7:41 PM EDTTornado WarningLMKButler, Edmonson, Grayson, Hardin, Hart34 min
Apr 13, 7:43 PM EDTSevere Thunderstorm Warning Considerable damage threatLMKAllen, Barren, Simpson, Warren33 min
Apr 13, 7:49 PM EDTAreal Flood AdvisoryLMKBreckinridge, Butler, Grayson, Hancock, Ohio3 hr

Nearby

Wind Advisories in Kentucky, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.